Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Itchy hands and feet at night. What could be causing this?

User rating for this question
Very Good
Answered by

Practicing since : 1976
Answered : 1872 Questions
Hello, I've been having this issue for a while now but it's been getting worse. My hands and feet get really itchy but not like a skin itching, more like a need to rub them very hard, specially my toes and fingers. It's not a skin issue, it's XXXXXXX It sounds silly but it gets so bad I sometimes make myself bleed and it keeps me up at night. It never happens during the day, only at night. It keeps me from sleeping and/or staying asleep. My veins stick or a lot too when this happens. It's annoying. I can't be with myself. I feel like I want to cop them off.
Posted Fri, 19 Apr 2013 in Skin Hair and Nails
Answered by Dr. Rajiv K Khandelwal 1 hour later

Thank you for your query.

I can imagine your dilemma but would like to know a few more facts to guide you further:
1. Are you diabetic?
2. Does it happen if you warm your limbs during the day?
3. How long has it been happening?
4. Any relief by taking any medication such as anti-histamines?

As my queries suggest such an itch usuall follows when the limbs are warmed especially if one has chillblains. Though you definitely do not have chillblains but the condition gets aggravated when you cover yourself at night.

If you are not taken any anti-histamines then you can try taking one before retiring and observe its effect over the next week.

I hope I have answered your query to your satisfaction. Please revert back in case you need any clarifications or would like to share more facts.

Wishing you an early recovery.


Rajiv K Khandelwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor